On the non-torsion elements in the algebraic K-theory of rings of integers, by Dominique Arlettaz and Grzegorz Banaszak

This paper will appear in Journal fur die reine und angewandte Mathematik (Crelle). The paper investigates non-torsion elements in the algebraic K-theory of a ring of integers O in a number field. The main theorem asserts that the kernel of the reduction map from the odd dimensional K-groups of O to the (infinite) product of the corresponding K-groups of the residue fields is finite. This implies interesting results on the understanding of the homotopy type of the space obtained by performing the plus construction on BSL(O): in particular, we study its Postnikov invariants and the Hurewicz homomorphism from algebraic K-theory to linear group homology.

Addendum: this paper has been published in J. reine angew. Math. (Crelle) 461 (1995), 63-79.


Dominique Arlettaz <dominique.arlettaz@ima.unil.ch>
Grzegorz Banaszak <banaszak@math.amu.edu.pl>